MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MMK1003
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the affiliate that the tips of the marker (blue colour plastic) detached and remain in the patient breast.The user wants to know the material made of the plastic tip.
 
Additional Manufacturer Narrative
The mammomark biopsy site identifier is a sterile, single use device intended for use after an open surgical or percutaneous breast biopsy procedure to mark the biopsy site.The device is not available for analysis, which precludes a full investigation and analysis of the root cause.However, this failure mode is identified in the risk management file and will occur at the end of the procedure and involves the marker tip physically breaking.The failure mode involves the tip of a side deploy marker shearing on the cutter of a disposable probe and separating from the body of the marker.Should this failure mode occur, there is a chance the broken marker tip may be left in the patient's breast.It was reported by the affiliate that the tips of the marker (blue colour plastic) detached and remain in the patient breast.The user wanted to know the material made of the plastic tip.The user was educated about the material by mammotome.To date there has been no information of permanent impairment of a body function or permanent damage to a body structure, or a condition that necessitates an unexpected medical or surgical intervention to prevent such a disease, disorder or abnormal physical state or permanent impairment or damage.

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
parque industrial, tijuana 22440
MX   22440
Manufacturer Contact
vivian rodriguez
300 e business way fifth floor
cincinnati, OH 45241
MDR Report Key14806427
Report Number3008492462-2022-00009
Device Sequence Number4934545
Product Code NEU
UDI-Device Identifier00841911100522
UDI-Public(01)00841911100522(17)230516(10)F12145348D
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2023
Device Model NumberMMK1003
Device Catalogue NumberMMK1003
Device Lot NumberF12145348D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown